MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETTF3636C70E
Medical Device Problem Codes Leak/Splash (1354); Malposition of Device (2616)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A talent stent graft system was implanted in a patient for the endovascular treatment of a 60cm abdominal aortic aneurysm.It was reported that a ct scan revealed a type ia endoleak.It was also thought that the suprarenal stents may have fractured.Two of the suprarenal stents were still attached to the graft in the proximal aneurysm and the remaining were in the proximal neck near the renal arteries.The physician elected to implant an endurant ii aortic cuff.However, the aortic cuff was implanted approximately 1 cm distal to the intended location and the proximal type i endoleak remained.The physician then elected to implant an additional aortic cuff proximally and landed at the level of the renal artery.An angiogram the revealed that the proximal type i endoleak was resolved.A type ii endoleak was observed at the lumbar artery.The physician then elected to implant four heli-fx endoanchors to secure the aortic cuff to the existing talent stent graft as a prophylactic to prevent possible migration of the talent stent graft.The physician stated that the cause of the event could not be determined.It was noted by the physician that the cause of the slight type ia endoleak after the placement of the first cuff was due to it landing short as a result of neck tortuosity.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary the exact cause of the stent graft migration leading to the proximal type i endoleak and aaa expansion could not be determined; however, it appears likely that disease progression and morphology changes have contributed.The anatomy at implant is unknown.Review of ct¿s from 4 years post-implant revealed that a talent bifurcate was positioned just below the lowest left renal artery.The aortic body and infrarenal neck were angulated 45° a-p and 25° rt-lt relative to the iliac limbs, and the suprarenal neck angulation is 30° lt-rt.The max diameter aaa measured 53 mm and no endoleak was seen.Ct¿s from 7 <(><<)>(><(>&<)><(> <<)>)> 8 years post-implant revealed that there has been significant stent graft and morphology changes since the study at 4 years.The bifurcate has continued to migrate into the sac and was positioned ~3 ¿ 4 cm below the lowest left renal artery.One (1) or more of the bare spring apices has fractured, and the stent graft has detached from these fractured stents.The aortic body and infrarenal neck angulation has al so continued to in crease to 55° a-p and 60° rt-lt relative to the iliac limbs, and the suprarenal neck angulation has increased to 70° lt-rt.The max diameter aaa measured 77 mm and a proximal type i endoleak was observed.Images during and post aortic cuff and endoanchor implant were not available for review.It is likely that the cause of the slight type ia endoleak reported after the placement of the first cuff was due to landing short within the highly tortuous proximal neck.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6681631
Report Number2953200-2017-01064
Device Sequence Number2060305
Product Code MIH
UDI-Device Identifier00613994991515
UDI-Public00613994991515
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2019
Device Model NumberETTF3636C70E
Device Catalogue NumberETTF3636C70E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer07/27/2017
07/27/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date08/22/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR